Euroasian Journal of Hepato-Gastroenterology

Register      Login

VOLUME 10 , ISSUE 2 ( July-December, 2020 ) > List of Articles

CASE REPORT

Drug-induced Pancreatic Atrophy (“The Vanishing Pancreas”)

Iyad Khamaysi, Eisa Hajj

Keywords : Atrophy, Chemotherapy, Pancreas

Citation Information : Khamaysi I, Hajj E. Drug-induced Pancreatic Atrophy (“The Vanishing Pancreas”). Euroasian J Hepatogastroenterol 2020; 10 (2):101-102.

DOI: 10.5005/jp-journals-10018-1323

License: CC BY-NC 4.0

Published Online: 06-01-2021

Copyright Statement:  Copyright © 2020; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

Immune checkpoint inhibitors have become the therapeutic mainstay in a rapidly growing number of cancers. Immune checkpoint inhibitor-related diarrhea is attributed mainly to inflammatory colitis, with no other drug-related differential diagnosis. However, other causes of diarrhea should be considered. Pancreatic atrophy (and exocrine pancreatic insufficiency) is a relatively rare complication of immune checkpoint inhibitors. Herein we bring a set of striking computed tomography (CT) images that demonstrate a drug-related-progressive pancreatic atrophy until complete vanishing of pancreatic tissue. Exocrine pancreatic insufficiency (EPI) was diagnosed. Pancreatic enzyme replacement therapy was initiated with an excellent clinical response.


PDF Share
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.